Alert archive / Kansas / Freeze Watches in 2012
Freeze Watch 3, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze watch at Oct 24, 2012, 3:56 PM CDT for 18 counties in Kansas. It took effect at Oct 26, 2012, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 24, 2012, 3:56 PM CDT (20:56 UTC)
- In effect from
- Oct 26, 2012, 4:00 AM CDT
- Expired
- Oct 25, 2012, 1:46 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Pawnee County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3163 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813 WWUS73 KDDC 242056 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 356 PM CDT WED OCT 24 2012 ...FREEZING TEMPERATURES WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT... .A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE CENTRAL HIGH PLAINS TONIGHT. BEHIND THE FRONT, COLD HIGH PRESSURE WILL BUILD SOUTH INTO WESTERN KANSAS THURSDAY AND FRIDAY. WHILE THERE IS SOME UNCERTAINTY DUE TO POSSIBLE CLOUD COVER, TEMPERATURES COULD FALL INTO THE UPPER 20S TO LOW 30S THURSDAY NIGHT. WITH MOSTLY CLEAR SKIES AND LIGHT WINDS EXPECTED FRIDAY NIGHT, TEMPERATURES COULD DIP INTO THE MID 20S IN MANY AREAS. KSZ043-044-061>066-074>079-084>087-250900- /O.NEW.KDDC.FZ.A.0003.121026T0900Z-121026T1400Z/ /O.NEW.KDDC.HZ.A.0001.121027T0900Z-121027T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-SEWARD- MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 356 PM CDT WED OCT 24 2012 /256 PM MDT WED OCT 24 2012/ ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... ...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOW 30S EARLY ON BOTH THURSDAY AND FRIDAY MORNING. * IMPACTS...THE FREEZING TEMPERATURES COULD CAUSE DAMAGE TO GARDEN CROPS AND OTHER LATE SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-088>090-250900- /O.NEW.KDDC.HZ.A.0001.121027T0900Z-121027T1400Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 356 PM CDT WED OCT 24 2012 ...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOW 30S EARLY ON BOTH THURSDAY AND FRIDAY MORNING. * IMPACTS...THE FREEZING TEMPERATURES COULD CAUSE DAMAGE TO GARDEN CROPS AND OTHER LATE SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GERARD
4 follow-up statements
590 WWUS73 KDDC 250610 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 110 AM CDT THU OCT 25 2012 ...FREEZING TEMPERATURES WILL BE POSSIBLE THURSDAY NIGHT AND AGAIN FRIDAY NIGHT... .A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL KANSAS OVERNIGHT. COLD HIGH PRESSURE WILL THEN BUILD SOUTH INTO WESTERN KANSAS TODAY THROUGH FRIDAY. WHILE UNCERTAINTY REMAINS DUE TO POSSIBLE CLOUD COVER...TEMPERATURES COULD FALL INTO THE UPPER 20S TO LOWER 30S THURSDAY NIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED FRIDAY NIGHT...ALLOWING TEMPERATURES TO POSSIBLY DIP INTO THE LOWER TO MID 20S IN MANY AREAS. KSZ043-044-061>066-074>079-084>087-251415- /O.CON.KDDC.FZ.A.0003.121026T0900Z-121026T1400Z/ /O.CON.KDDC.HZ.A.0001.121027T0900Z-121027T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-SEWARD- MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 110 AM CDT THU OCT 25 2012 /1210 AM MDT THU OCT 25 2012/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S EARLY FRIDAY MORNING. * IMPACTS...THE FREEZING TEMPERATURES COULD CAUSE DAMAGE TO GARDEN CROPS AND OTHER LATE SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-088>090-251415- /O.CON.KDDC.HZ.A.0001.121027T0900Z-121027T1400Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 110 AM CDT THU OCT 25 2012 ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 20S EARLY SATURDAY MORNING. * IMPACTS...THE FREEZING TEMPERATURES COULD CAUSE DAMAGE TO GARDEN CROPS AND OTHER LATE SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 32
000 WWUS73 KDDC 251209 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 709 AM CDT THU OCT 25 2012 ...FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT AND AGAIN FRIDAY NIGHT... .A COLD HIGH PRESSURE SYSTEM AT THE SURFACE WILL BUILD SOUTH INTO WESTERN KANSAS THROUGH FRIDAY. WHILE UNCERTAINTY REMAINS DUE TO POSSIBLE CLOUD COVER... TEMPERATURES COULD FALL INTO THE UPPER 20S TO LOWER 30S THURSDAY NIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED FRIDAY NIGHT...ALLOWING TEMPERATURES TO POSSIBLY DIP INTO THE LOWER TO MID 20S IN MANY AREAS. KSZ043-044-061>066-074>079-084>087-252100- /O.CON.KDDC.FZ.A.0003.121026T0900Z-121026T1400Z/ /O.CON.KDDC.HZ.A.0001.121027T0900Z-121027T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-SEWARD- MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 709 AM CDT THU OCT 25 2012 /609 AM MDT THU OCT 25 2012/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S EARLY FRIDAY MORNING. ON SATURDAY MORNING THE TEMPERATURES ARE EXPECTED RANGE FROM THE MID TO UPPER 20S. * IMPACTS...THE FREEZING TEMPERATURES COULD CAUSE DAMAGE TO GARDEN CROPS AND OTHER LATE SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-088>090-252100- /O.CON.KDDC.HZ.A.0001.121027T0900Z-121027T1400Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 709 AM CDT THU OCT 25 2012 ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 20S EARLY SATURDAY MORNING. * IMPACTS...THE FREEZING TEMPERATURES COULD CAUSE DAMAGE TO GARDEN CROPS AND OTHER LATE SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
272 WWUS73 KDDC 251507 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1007 AM CDT THU OCT 25 2012 ...FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT AND AGAIN FRIDAY NIGHT... .A COLD HIGH PRESSURE SYSTEM AT THE SURFACE WILL BUILD SOUTH INTO WESTERN KANSAS THROUGH FRIDAY. WHILE UNCERTAINTY REMAINS DUE TO POSSIBLE CLOUD COVER...TEMPERATURES COULD FALL INTO THE UPPER 20S TO LOWER 30S THURSDAY NIGHT...AND EVEN COLDER FRIDAY NIGHT INTO SATURDAY MORNING. KSZ043-044-061>066-074>079-084>087-252315- /O.CON.KDDC.FZ.A.0003.121026T0900Z-121026T1400Z/ /O.CON.KDDC.HZ.A.0001.121027T0900Z-121027T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-SEWARD- MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 1007 AM CDT THU OCT 25 2012 /907 AM MDT THU OCT 25 2012/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...TEMPERATURES MAY FALL INTO THE UPPER 20S TO LOWER 30S EARLY FRIDAY MORNING. ON SATURDAY MORNING THE TEMPERATURES COULD RANGE FROM THE MID TO UPPER 20S. * IMPACTS...FREEZING TEMPERATURES COULD CAUSE DAMAGE TO OR KILL GARDEN CROPS AND OTHER LATE SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-088>090-252315- /O.CON.KDDC.HZ.A.0001.121027T0900Z-121027T1400Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 1007 AM CDT THU OCT 25 2012 ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...TEMPERATURES MAY FALL INTO THE LOWER TO MID 20S EARLY SATURDAY MORNING. * IMPACTS...THE FREEZING TEMPERATURES COULD CAUSE DAMAGE TO OR KILL GARDEN CROPS AND OTHER LATE SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 33
232 WWUS73 KDDC 251846 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 146 PM CDT THU OCT 25 2012 ...FREEZING TEMPERATURES TONIGHT AND FRIDAY NIGHT... .COLD HIGH PRESSURE WILL BUILD INTO WESTERN KANSAS THROUGH FRIDAY. TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S LATE THIS EVENING AND OVERNGIHT. EVEN COLDER LOWS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING. KSZ043-044-061>066-074>079-084>087-260300- /O.UPG.KDDC.FZ.A.0003.121026T0900Z-121026T1400Z/ /O.NEW.KDDC.FZ.W.0003.121026T0200Z-121026T1400Z/ /O.CON.KDDC.HZ.A.0001.121027T0900Z-121027T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-SEWARD- MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 146 PM CDT THU OCT 25 2012 /1246 PM MDT THU OCT 25 2012/ ...FREEZE WARNING IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 9 AM CDT /8 AM MDT/ FRIDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 9 AM CDT /8 AM MDT/ FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S LATE THIS EVENING AND OVERNIGHT. ON FRIDAY NIGHT AND SATURDAY MORNING TEMPERATURES COULD BE EVEN COLDER FROM THE MID TO UPPER 20S. * IMPACTS...FREEZING TEMPERATURES COULD CAUSE DAMAGE TO OR KILL GARDEN CROPS AND OTHER LATE SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-088>090-260300- /O.NEW.KDDC.FZ.W.0003.121026T0200Z-121026T1400Z/ /O.CON.KDDC.HZ.A.0001.121027T0900Z-121027T1400Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 146 PM CDT THU OCT 25 2012 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT FRIDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT FRIDAY. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S LATE THIS EVENING AND OVERNIGHT. ON FRIDAY NIGHT AND SATURDAY MORNING TEMPERATURES COULD BE EVEN COLDER FROM THE MID TO UPPER 20S. * IMPACTS...THE FREEZING TEMPERATURES COULD CAUSE DAMAGE TO OR KILL GARDEN CROPS AND OTHER LATE SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RUSSELL
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze watch went out at Oct 24, 2:59 PM CDT, 57 minutes earlier.
Area forecast discussion, Oct 24, 2:59 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CDT WED OCT 24 2012 ...UPDATED LONG TERM DISCUSSION... .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 328 AM CDT WED OCT 24 2012 THE MAIN FORECAST CHALLENGES ARE, AREAS OF STRATUS AND DENSE FOG THIS MORNING IN THE NORTH FA, FIRE WEATHER CONDITIONS IN FAR SOUTHWESTERN KANSAS THIS AFTERNOON, HIGH TEMPERATURES ALONG A FRONTAL BOUNDARY THIS AFTERNOON, CHANCES FOR THUNDERSTORMS THIS EVENING, AND STRONG WINDS TONIGHT WITH A COLD FRONT. A STRONG UPPER LEVEL JET WILL MOVE THROUGH THE NORTHERN PLAINS THIS MORNING WITH A COLD FRONT TRAILING SOUTHWARD FROM NORTHEASTERN NEBRASKA AND INTO CENTRAL AND WEST CENTRAL KANSAS. THIS FRONTAL BOUNDARY MAY PUSH TO NEAR A GARDEN CITY TO DODGE CITY AND HAYS LINE BY THIS MORNING, THEN BEGIN TO STALL AND LIFT SLOWLY NORTH AHEAD OF A RE-DEVELOPING SURFACE LOW IN SOUTHEASTERN COLORADO. THE HRRR IS DEPICTING AN AREA OF STRATUS AND DENSE FOG ALONG AND NORTH OF THE FRONTAL BOUNDARY THIS MORNING. WILL GO AHEAD AND ISSUE A DENSE FOG ADVISORY UNTIL 10 AM FROM SCOTT TO RUSH COUNTY AND NORTH. THIS AREA IS ALSO DEPICTED BY THE HRRR MODEL FOR DENSE FOG. THEN THE NEXT FORECAST CHALLENGE IS THE POSITION OF THE FRONTAL BOUNDARY BY MAX HEATING THIS AFTERNOON. THE NAM IS IN LINE WITH OTHER MODELS SHOWING THE BOUNDARY NEAR A SYRACUSE TO GARDEN CITY TO JUST NORTH OF DODGE CITY TO A LACROSSE LINE BY 4 TO 7 PM. HAVE COOLED DAYTIME HIGHS DOWN INTO THE LOW TO MID 70S NORTH OF THE FRONT WITH MID TO UPPER 80S SOUTH. SOME HIGH LEVEL CIRRUS IS ALSO FORECAST TO MOVE ACROSS WESTERN KANSAS INTO MID AFTERNOON WHICH MAY HELP TO HOLD TEMPS DOWN FROM HITTING 90 ALONG OUR BORDER WITH OKLAHOMA. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WILL BE THE STRONGEST, WITH THE DEEPEST MIXING, FROM JOHNSON CITY TO ULYSSES TO PRATT AND SOUTH TO THE OKLAHOMA BORDER. A DRYLINE IS FORECAST TO PUSH EAST TO THE AREA JUST EAST OF DODGE CITY TO ASHLAND THIS AFTERNOON THEN RETREAT AGAIN TONIGHT. FOR TONIGHT A STRONG UPPER LEVEL JET STREAK AND UPPER LEVEL SHORTWAVE TROUGH WILL MOVE OUT OF THE COLORADO ROCKIES AND GREAT BASIN AND INTO THE PLAINS. THIS SYSTEM WILL PUSH A STRONG COLD FRONT ACROSS WESTERN KANSAS TONIGHT WITH NORTH WINDS INCREASING TO 25 TO 35 MPH AND GUSTY. WILL LET DAY SHIFT TAKE ANOTHER LOOK FOR A POSSIBLE WIND ADVISORY. THE FRONT IS FORECAST TO MOVE THROUGH HAYS BY 9 PM, THEN THROUGH GARDEN CITY AND DODGE CITY JUST BEFORE MIDNIGHT AND FINALLY ACROSS MEDICINE LODGE BY 3 AM. THE MID LEVEL COLD POOL IS FORECAST TO STAY JUST NORTH INTO NORTHERN KANSAS SO THE CHANCES FOR PRE-FRONTAL THUNDERSTORMS LOOK LOW FOR TONIGHT. HOWEVER JUST BEHIND THE FRONT THE MODELS ARE BREAKING OUT SOME ELEVATED SHOWERS AND THUNDERSTORMS MAINLY IN THE WAKEENEY TO HAYS AREA AND SOUTH TO LARNED AND MEDICINE LODGE. WILL MAINTAIN A 20-30 POP TO COVER. THE MAIN HAZARD WOULD BE LIGHTNING AS THE REGION OF HIGHER CAPE SHIFTS EAST OF THE COLD FRONT. WITH GOOD MIXING TONIGHT OUR OVERNIGHT LOWS SHOULD BE DOMINATED BY COLD AIR ADVECTION AND NOT BY RADIATIONAL COOLING. SOME STRATUS WILL LIKELY FOLLOW THE COLD FRONT WITH INCREASING CLOUDS INTO THE MORNING. OVERNIGHT LOWS WILL BE IN THE UPPER 30S WEST AND NORTH TO THE MID TO UPPER 40S SOUTHEAST FA FROM LARNED TO DODGE CITY AND ASHLAND AND SOUTH. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 256 PM CDT WED OCT 24 2012 THE EARLY PART OF THE EXTENDED PERIOD WILL BE CHARACTERIZED BY A BROAD LONGWAVE UPPER LEVEL TROUGH OVER CENTRAL NORTH AMERICA WITH SHORTWAVE IMPULSES MOVING THROUGH THE MAIN TROUGH. FOLLOWING THE FIRST SHORTWAVE TROUGH LATER TONIGHT...ANOTHER SHORTWAVE WILL BE MOVING OUT OVER THE CENTRAL HIGH PLAINS LATE THURSDAY NIGHT INTO FRIDAY. THE ATMOSPHERE OVER WESTERN KANSAS WILL BE CONSIDERABLY DRIER AND THE MODELS ARE ONLY INDICATING SOME MID LEVEL MOISTURE OVER THE AREA. THE PAST SEVERAL RUNS OF THE VARIOUS MODELS HAVE BEEN SHOWING SOME QPF BREAKING OUT WITH THIS WAVE. THIS APPEARS TO BE PARTIALLY UPSLOPE DRIVEN AS IT IS CONFINED TO THE HIGHER TERRAIN ALONG THE EASTERN SLOPES OF THE ROCKIES. THE 12Z ECMWF TRIES TO BRING SOME VERY LIGHT PRECIPITATION OUT ACROSS SOUTHWEST KANSAS WITH THE WAVE DURING THE MORNING HOURS ON FRIDAY. SOUNDING PROFILES ARE COLD ENOUGH THAT THIS COULD BE IN THE FORM OF FLURRIES. THE MODELS CONTINUE TO SHOW FAIRLY DRY AIR BELOW 700 MILLIBARS SO FOR NOW WILL LEAN AWAY FROM ANY MENTION OF LIGHT PRECIP. STRONG SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHWARD INTO THE CENTRAL HIGH PLAINS THURSDAY NIGHT INTO FRIDAY. LOW TEMPERATURES BY FRIDAY MORNING COULD DIP INTO THE UPPER 20S TO LOW 30S. MANY AREAS ACROSS SOUTHWEST INTO SOUTH CENTRAL KANSAS HAVE NOT EXPERIENCED A HARD FREEZE YET SO A FREEZE WATCH SEEMS APPROPRIATE AT THIS TIME. THERE IS SOME UNCERTAINTY AS TO HOW COLD IT WILL GET AS THERE WILL BE A CONSIDERABLE AMOUNT OF MID LEVEL CLOUDS OVER THE AREA BUT GIVEN THE COLDER DRIER AIR MOVING IN, WILL GO AHEAD WITH A WATCH. THE SHORTWAVE WILL MOVE EAST OF THE HIGH PLAINS ON FRIDAY WITH SKIES CLEARING IN ITS WAKE. WITH SURFACE HIGH PRESSURE DOMINATING THE CENTRAL HIGH PLAINS FRIDAY NIGHT INTO SATURDAY, THE THREAT FOR A HARD FREEZE LOOKS BETTER GIVEN THE ADDED RADIATIONAL COOLING. ANOTHER SHORTWAVE WILL BE APPROACHING THE CENTRAL PLAINS FROM THE NORTHWEST FRIDAY NIGHT. THIS COULD SPREAD SOME HIGH CLOUDS INTO WESTERN KANSAS DURING THE NIGHT WHICH COULD IMPACT THE OVERNIGHT LOWS AS WELL. OBVIOUSLY SOME UNCERTAINTY IS INVOLVED BUT A WATCH SEEMS APPROPRIATE FOR FRIDAY NIGHT AS WELL. LATER IN THE EXTENDED PERIOD, UPPER LEVEL RIDGING IS FORECAST TO BUILD INTO THE WESTERN AND CENTRAL PART OF THE COUNTRY. DRY WEATHER CAN BE EXPECTED ALONG WITH A SLOW WARMING TREND AS THICKNESS VALUES INCREASE OVER THE CENTRAL HIGH PLAINS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 600 AM CDT WED OCT 24 2012 VFR CONDITIONS EXPECTED FOR KGCK/KDDC. LIFR CIGS POSSIBLE FOR KHYS IN ASSOCIATION WITH FG THIS MORNING. N WINDS WILL INCREASE 20-30 KT LATE TONIGHT IN THE WAKE OF A PASSING COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... DDC 43 53 30 47 / 10 10 10 10 GCK 39 52 29 47 / 10 10 10 10 EHA 39 52 28 47 / 10 10 10 10 LBL 40 53 29 48 / 10 10 10 10 HYS 40 52 29 49 / 30 10 10 10 P28 50 56 34 50 / 20 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRUSE LONG TERM...GERARD AVIATION...SUGDEN
Hazardous weather outlook, Oct 24, 11:50 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1150 AM CDT WED OCT 24 2012 KSZ030-031-043>046-061>066-074>081-084>090-251000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1150 AM CDT WED OCT 24 2012 /1050 AM MDT WED OCT 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS WESTERN KANSAS AFTER 10 PM TONIGHT WITH NORTH WINDS OF 30 TO 40 MPH AND GUSTY FOR A FEW HOURS. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE JUST BEHIND THE COLD FRONT FROM WAKEENEY SOUTH TO MEDICINE LODGE. THE MAIN HAZARD WITH ANY THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A KILLING FREEZE IS POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING WITH LOWS IN THE MID TO UPPER 20S. SEE THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06/33
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:25 AM CDT | Dense Fog Advisory | DDC | Ellis, Lane, Ness, Rush, Scott, Trego | 7 hr |
| Oct 24, 3:56 PM CDT | Hard Freeze Watch | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 17 more | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.